| Model Number |
IPN914249 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review for the product weckvista access balloon port 12mmx70mm lot# 73d2100390 investigation did not show issues related to the complaint.
Event or Problem Description
The balloon burst when the user injected water into the balloon after inserting the trocar into the patient.Therefore, the device was replaced with a new one.Nothing fell/remained in the patient.
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit of 412944 weckvista access balloon port 12mmx70mm for investigation.The returned sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears used, as there is biological material present on the device.The balloon was torn.The cut extends to the cannula on the distal end of balloon.A small hole was present on the cut and the balloon was unable to stay inflated.Based on the observed damage, the device appears to have been scratched/scraped by a sharp object during use.Therefore, unintentional user error caused or contributed to this issue.The ifu for this product, l05459, was reviewed as a part of this complaint investigation.The ifu informs the user "fill the provided syringe with 10 cc of sterile liquid or 15 cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to rupture.Note that 10 cc of fluid or 15 cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture." a corrective action is not required at this time as it appears that unintentional user error caused or contributed to this event.The reported complaint of "burst - balloon" was confirmed based upon the sample received.The balloon was torn from its proximal end to its distal end.The device cannula has scratch marks on the distal end of the balloon that are in line with the tear on the balloon.Based on the observed damage, the device appears to have been scratched/scraped by a sharp object during use.All balloon ports are 100% inspected for inflation during the inspection process.It is unlikely that this type of damage was present at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.Based upon the damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.
Event or Problem Description